Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 297, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Oct 14, 2012, 12:26 AM CDT for Bowie County, Red River County, Texas; McCurtain County, Oklahoma. It was in force for 49 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 14, 2012, 12:26 AM CDT (05:26 UTC)
- Expired
- Oct 14, 2012, 1:15 AM CDT
- In force
- 49 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties McCurtain County, OK, Bowie County, TX, Red River County, TX
The radar
The Shreveport radar (KSHV), 150 km from the middle of the area, began a volume at 05:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 14, 12:45 AM CDT | TSTM WND DMG | Clarksville, TX | TREES AND PHONE LINES DOWN IN CLARKSVILLE AND BOGODA. |
| Oct 14, 1:07 AM CDT | TSTM WND GST 56 | Clarksville, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 13, 10:15 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 5.4 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -204 J/kg
- Mixed-layer LCL
- 1377 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 147 m²/s²
- 0-3 km storm-relative helicity
- 254 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
952
WUUS54 KSHV 140526
SVRSHV
OKC089-TXC037-387-140615-
/O.NEW.KSHV.SV.W.0297.121014T0526Z-121014T0615Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1226 AM CDT SUN OCT 14 2012
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN BOWIE COUNTY IN NORTHEAST TEXAS...
RED RIVER COUNTY IN NORTHEAST TEXAS...
THIS INCLUDES THE CITY OF CLARKSVILLE...
SOUTHEASTERN MCCURTAIN COUNTY IN SOUTHEAST OKLAHOMA...
* UNTIL 115 AM CDT
* AT 1224 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
BOGATA...OR 12 MILES NORTH OF HAGANSPORT...AND MOVING NORTHEAST AT
60 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BAGWELL AND IDABEL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 3402 9466 3376 9447 3364 9449 3364 9445
3360 9447 3357 9441 3358 9438 3356 9433
3358 9438 3356 9440 3355 9440 3340 9531
3362 9532
TIME...MOT...LOC 0526Z 244DEG 51KT 3353 9525
$$
202 follow-up statements
392
WWUS54 KSHV 140546
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1246 AM CDT SUN OCT 14 2012
OKC089-TXC037-387-140615-
/O.CON.KSHV.SV.W.0297.000000T0000Z-121014T0615Z/
MCCURTAIN OK-RED RIVER TX-BOWIE TX-
1246 AM CDT SUN OCT 14 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 AM CDT
FOR BOWIE...RED RIVER AND MCCURTAIN COUNTIES...
AT 1243 AM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED NEAR CLARKSVILLE...MOVING NORTHEAST AT 60
MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ANNONA...ENGLISH...BRYARLY...AVERY...BEAVERDAMS...HARRIS...
GOODLAKE...ALMONT...HAWORTH...TOM...BOKHOMA...MOON AND AMERICA
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 3377 9448 3364 9449 3364 9446 3360 9447
3357 9441 3358 9439 3355 9440 3344 9506
3371 9510 3396 9462
TIME...MOT...LOC 0546Z 244DEG 51KT 3362 9496
$$
20394
WWUS54 KSHV 140608
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
108 AM CDT SUN OCT 14 2012
OKC089-TXC037-387-140615-
/O.CON.KSHV.SV.W.0297.000000T0000Z-121014T0615Z/
MCCURTAIN OK-RED RIVER TX-BOWIE TX-
108 AM CDT SUN OCT 14 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 AM CDT
FOR BOWIE...RED RIVER AND MCCURTAIN COUNTIES...
AT 103 AM CDT...USING DOPPLER RADAR...NATIONAL WEATHER SERVICE
METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED NEAR GOODLAKE...OR 14 MILES WEST OF
FOREMAN...MOVING NORTHEAST AT 60 MPH.
THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!
&&
LAT...LON 3377 9448 3365 9449 3364 9446 3360 9447
3357 9441 3358 9439 3356 9440 3355 9441
3351 9458 3349 9480 3375 9480 3380 9450
TIME...MOT...LOC 0608Z 244DEG 51KT 3369 9455
$$
20What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 13, 10:37 PM CDT, 1 hour 49 minutes earlier.
Area forecast discussion, Oct 13, 10:37 PM CDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1037 PM CDT SAT OCT 13 2012 .DISCUSSION... UPDATED ZONES TO ADD SEVERE THUNDERSTORM WATCH NUMBER 665 THAT WILL BE VALID UNTIL 4 AM CDT FOR SOUTHEAST OKLAHOMA AND PARTS OF NORTHEAST TEXAS...AND SOUTHWEST AND SOUTH CENTRAL ARKANSAS. ALSO MADE SOME ADJUSTMENTS TO THE RAIN CHANCES AND INCLUSION OF MENTION OF SEVERE WORDING. /06/ && .AVIATION... BROKEN LINE OF STRONG TO SVR CONVECTION HAS DEVELOPED AHEAD OF AN APPROACHING COLD FRONT ACROSS OK/TX. SCATTERED TSTMS HAVE ALSO DEVELOPED AHEAD OF THE MAIN LINE. THIS ACTIVITY WILL CONTINUE TO SPREAD EAST AND WILL LIKELY AFFECT KTYR/KGGG/KTXK VERY EARLY IN THE 06Z TAF PERIOD. TSTMS WILL THEN MOVE INTO THE REMAINDER OF THE TERMINALS SUNDAY MORNING. CHANGED THUNDER REMARKS TO RAIN AFTER THE FRONT PASSES. UPPER TROUGH AXIS WILL SHIFT EAST OF THE AREA BY SUNDAY AFTERNOON. THIS SHOULD ALLOW FOR GRADUALLY CLEARING SKIES AND WINDS VEERING TO THE NW THROUGH THE END OF THE TAF PERIOD. /09/ && .PRELIMINARY POINT TEMPS/POPS... SHV 70 84 57 83 53 / 60 50 10 0 0 MLU 68 82 58 82 52 / 30 50 10 0 0 DEQ 66 84 48 81 47 / 80 10 0 0 0 TXK 68 84 55 82 51 / 80 30 0 0 0 ELD 68 82 53 80 48 / 60 50 0 0 0 TYR 69 84 55 83 55 / 70 30 0 0 0 GGG 69 85 55 83 50 / 70 40 0 0 0 LFK 71 84 57 84 53 / 40 50 10 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 06/09
Hazardous weather outlook, Oct 13, 12:02 PM CDT, 12 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1202 PM CDT SAT OCT 13 2012 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-141100- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1202 PM CDT SAT OCT 13 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SHOWERS AND THUNDERSTORMS WILL INCREASE THIS AFTERNOON OVER CENTRAL OKLAHOMA AND NORTH TEXAS...AHEAD OF A STRONG UPPER LEVEL STORM SYSTEM THAT WILL SHIFT EAST INTO KANSAS AND WESTERN OKLAHOMA. THIS SYSTEM WILL DRIVE A COLD FRONT SLOWLY SOUTHEAST ACROSS OKLAHOMA AND NORTHWEST TEXAS. THESE SHOWERS AND THUNDERSTORMS WILL MOVE INTO SOUTHEAST OKLAHOMA...EXTREME NORTHEAST TEXAS...AND ADJACENT SOUTHWEST ARKANSAS BY MID TO LATE EVENING...BEFORE PROGRESSING SOUTHEAST INTO THE REMAINDER OF SOUTHWEST ARKANSAS...NORTHWEST LOUISIANA...AND EAST TEXAS AFTER MIDNIGHT. STRONG SHEAR AND FORCING AHEAD OF THE FRONT AND THIS STORM SYSTEM MAY BE ENOUGH TO OVERCOME MARGINAL SURFACE INSTABILITY THIS EVENING FOR THE DEVELOPMENT OF ISOLATED SEVERE THUNDERSTORMS OVER PORTIONS OF NORTHEAST TEXAS...SOUTHEAST OKLAHOMA...AND ADJACENT SOUTHWEST ARKANSAS...MAINLY NORTH OF A TYLER TEXAS...TO TEXARKANA AND PRESCOTT ARKANSAS LINE. DAMAGING WINDS AND LOCALLY HEAVY RAINFALL WILL BE THE PRIMARY THREATS...BUT AN ISOLATED TORNADO CAN NOT BE RULED OUT OVER EXTREME NORTHEAST TEXAS AND SOUTHEAST OKLAHOMA. THESE STORMS SHOULD GRADUALLY WEAKEN AFTER MIDNIGHT AS THE PRIMARY UPPER LEVEL FORCING SHIFTS NORTHEAST OF THE AREA INTO THE MID MISSISSIPPI VALLEY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP SUNDAY OVER EAST TEXAS...NORTH LOUISIANA...AND SOUTHCENTRAL ARKANSAS AHEAD OF THE COLD FRONT...AS IT SLOWLY SHIFTS SOUTHEAST ACROSS THE REGION. INSTABILITY WILL INCREASE AHEAD OF THE FRONT DURING THE DAY...WHICH MAY RESULT IN ISOLATED STRONG THUNDERSTORMS. SHOULD THIS OCCUR...STRONG GUSTY WINDS AND BRIEF HEAVY RAINFALL WILL BE POSSIBLE. THESE SHOWERS AND THUNDERSTORMS WILL DIMINISH BY SUNDAY EVENING WITH THE PASSAGE OF THE FRONT...WITH DRIER AIR FILTERING SOUTHEAST TO START THE NEW WORK WEEK. A CHANCE OF SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY NIGHT AND THURSDAY MORNING...AHEAD OF ANOTHER COLD FRONT AND ASSOCIATED UPPER LEVEL STORM SYSTEM THAT WILL PROGRESS SOUTHEAST ACROSS THE PLAINS AND LOWER MISSISSIPPI VALLEY. HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND AMATEUR RADIO OPERATORS...MAY BE NEEDED TONIGHT ACROSS PORTIONS OF NORTHEAST TEXAS...SOUTHEAST OKLAHOMA...AND SOUTHWEST ARKANSAS. 15
In the hours before
Special weather statement, Oct 13, 9:54 PM CDT, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
954 PM CDT SAT OCT 13 2012
OKZ077-140345-
MCCURTAIN-
954 PM CDT SAT OCT 13 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 1045 PM CDT...FOR THE FOLLOWING
COUNTY...
IN SOUTHEAST OKLAHOMA...
MCCURTAIN...
INCLUDING THE FOLLOWING LOCATIONS...
BATTIEST...BEACHTON...BETHEL...GLOVER...HOCHATOWN...MOUNT
HERMAN...PICKENS...PLUNKETVILLE...RINGOLD...RUFE...SHERWOOD...
SLIM...SMITHVILLE...VALLIANT...WATSON AND WRIGHT CITY...
AT 953 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES
NORTH OF OCTAVIA TO 12 MILES WEST OF OCTAVIA TO CLOUDY...OR ALONG A
LINE EXTENDING FROM 28 MILES WEST OF MENA TO 27 MILES EAST OF CLAYTON
TO 20 MILES SOUTH OF CLAYTON...MOVING EAST AT 35 MPH.
DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE
STORMS.
09Special weather statement, Oct 13, 11:24 PM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1124 PM CDT SAT OCT 13 2012
ARZ050-OKZ077-TXZ096-140515-
MCCURTAIN-RED RIVER-SEVIER-
1124 PM CDT SAT OCT 13 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 1215 AM CDT...FOR THE FOLLOWING
COUNTIES...
IN SOUTHWEST ARKANSAS...
SEVIER...
IN SOUTHEAST OKLAHOMA...
MCCURTAIN...
IN NORTHEAST TEXAS...
RED RIVER...
INCLUDING THE FOLLOWING LOCATIONS...
GILLHAM...BROKEN BOW...IDABEL AND MANCHESTER...
AT 1120 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 13 MILES
SOUTH OF OCTAVIA TO 15 MILES NORTHWEST OF BROKEN BOW TO FORT
TOWSON...OR ALONG A LINE EXTENDING FROM 29 MILES NORTHWEST OF DE
QUEEN TO 32 MILES EAST OF HUGO TO 14 MILES EAST OF HUGO...MOVING EAST
AT 45 MPH.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS.
09Special weather statement, Oct 14, 12:16 AM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1216 AM CDT SUN OCT 14 2012
ARZ050-051-140600-
HOWARD-SEVIER-
1216 AM CDT SUN OCT 14 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 100 AM CDT...FOR THE FOLLOWING
COUNTIES...
IN SOUTHWEST ARKANSAS...
HOWARD AND SEVIER...
INCLUDING THE FOLLOWING LOCATIONS...
CENTER POINT...DE QUEEN...DIERKS...HORATIO...LOCKESBURG AND
UMPIRE...
AT 1214 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR HORATIO...MOVING NORTHEAST AT 40
MPH.
PEA SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.
20Special weather statement, Oct 14, 12:21 AM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1221 AM CDT SUN OCT 14 2012
OKZ077-TXZ096-097-140600-
BOWIE-MCCURTAIN-RED RIVER-
1221 AM CDT SUN OCT 14 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 100 AM CDT...FOR THE FOLLOWING
COUNTIES...
IN SOUTHEAST OKLAHOMA...
MCCURTAIN...
IN NORTHEAST TEXAS...
RED RIVER AND BOWIE...
INCLUDING THE FOLLOWING LOCATIONS...
IDABEL...BAGWELL...BOGATA AND CLARKSVILLE...
AT 1219 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR DEPORT...OR 13 MILES NORTHWEST
OF HAGANSPORT...MOVING NORTHEAST AT 65 MPH.
PEA SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.
20The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 14, 1:02 AM CDT | Severe Thunderstorm Warning | SHV | Bowie, Red River | 58 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Severe Thunderstorm Warnings in Oklahoma, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.